University of Sheffield, Training Event (TE4) from 14-17th April 2020  COVID-19: TE4 IS BEING RESCHEDULED 

TAPAS TE4: Human-Centered Systems Design and Unconscious Bias

The fourth Training Event (TE4) scheduled at the University of Sheffield on the 14-17th of April 2020 is now CANCELED

LOCATION

The training will take place at the University of Sheffield:

https://goo.gl/maps/QQ6rm2JympdHtgjb6

The sessions will be at the Diamond Building (building number 199 on the map) and 9 Mappin Street (building number 167 on the map):https://www.sheffield.ac.uk/polopoly_fs/1.790582!/file/campus-map-a-z.pdf

PRACTICAL INFORMATION

Travel

To find out how to get to Sheffield, please click here for air travel and here for rail travel.
The Campus is a short distance from the centre of Sheffield and it is well connected to other relevant parts of the city (10 minutes to centre). There are various modes of public transport including tram and bus. Normal cost to/from city centre would be around £2.00/£2.50 per journey.
There are taxi ranks at the train station and at various points in the city centre. The cost is around £5 and can take between 5-15 minutes depending on traffic.
More detailed information and links to public transport can be found here.

Accommodation

The university has some hotel/apartment accommodation, click here for further information. Distance from the training are:
Studio 300 – 10 minute walk
Jonas Hotel – 10-15 minute drive
Halifax Hall Hotel – 10-15 minute drive

There are plenty of hotels in around the City Centre for all budgets. Please click here for more information. Most hotels are within 10-15 minute drive (taxi/bus/tram).

OTHER ACTIVITIES AND INFORMATION

Project dinner (consortium members) on (location and time TBA)
There will be a group dinner on (TBA)

REGISTRATION

REGISTRATION IS NOW CLOSED

PROGRAM

Locations:
DiaLT8: Diamond lecture theatre
Lewin lab: Regent Court
Mappin Heartspace

Tuesday 14th April 2020
Time Location Content
09:00 DiaLT8 Heidi: Welcome and logistics
09:15 DiaLT8 Advisory board member talk: Prof Shrikanth Narayanan “Recent research in Speech and Health
09:45 DiaLT8 Overview of WP1 “Pathological Speech Detection” by Nick Cummins
09:50 DiaLT8 ESRs 1,2,3,4 technical talk (15mins + 5 mins Q&A+ change over) = 80mins
11:15 Outside DiaLT8 Coffee break
11:45 DiaLT8 Advisory board member talk: Dr Hazel Roddam: Title TBC
12:15 DiaLT8 Overview of WP2 “Pathological Speech Assessment and Therapy” by Kris Demuynck
12:20 DiaLT8 ESRs 6,7 Technical talk (15mins + 5 mins Q&A+ change over) = 40mins
13:00 Lewin Lab Lunch
14:00 DiaLT8 ESRs 8, 9,10 Technical talk (15mins + 5 mins Q&A+ change over) = 60mins
15:00 DiaLT8 Advisory board member talk: Gerhard Nussbaum “From OUT OF ORDER back in A LIFE AS INDEPENDENT AS POSSIBLE"
15:30 DiaLT8 Therapy Box TBC
16:00 Outside DiaLT8 Coffee break
16:30 DiaLT8 End-user panel / focus group
17:30   Comfort break
17:45 Mappin Heartspace Drinks++ with invited end-user panel invited guests; ESRs to do show-and-tell (demos and/or poster presentation)
19:00   Free time
20:00 Mowbray Dinner

 

 

Wednesday 15th April 2020
Time Location Content
09:00 DiaLT8 Mathew - welcome
09:15 DiaLT8 Overview of WP3 “Communication Technologies for Assisted Living and Rehabilitation Pathological Speech Detection” by Heidi Christensen
09:20 DiaLT8 ESRs 11, 12, 13, 14, 15 (15mins + 5 mins Q&A+ change over) = 100min
11:00 Outside DiaLT8 Coffee break for non-ESRs & tour of the Diamond?
Mappin Coffee break & Advisory board members to speak to ESRs
12:00 Mappin Advisory board meeting
13:00 Lewin lab Lunch break
14:00 DiaLT8/Mappin? Shrikanth Narayanan: “Illuminating biases and stereotype in the media using digital media technologies
14:30 DiaLT8/Mappin? Alexander Wolff von Gudenberg & Colleagues: “Computer-assisted training for stuttering therapy - insights from a live system”
15:00 Outside DiaLT8 Coffee break
15:30 Mappin Supervisory board meeting
16:30   TBC/ unscheduled?

 

 

Thursday 16th April 2020
Time Location Content
09:00 Mappin Welcome Heidi
09:15 Mappin Equality, Diversity & Inclusivity by Chrissi McCarthy, Construction Equality targeted at TAPAS and other PhD students
11:00 Mappin Coffee break
11:30 Mappin Equality, Diversity & Inclusivity by Chrissi McCarthy, Construction Equality targeted at TAPAS and other PhD students
13:00 Lewin lab Lunch break
14:00 Mappin Prof Paul Clough: “Algorithmic Bias, Transparency and Fairness”
15:00 Mappin Coffee break
15:30 CATCH HomeLab Visit
16:30   unscheduled

 

 

Friday 17th April 2020
Time Location Content
09:00 Mappin Welcome Heidi
9:15-9:45 Mappin User-centred design at AIAS
9:45-13:00 Mappin TBC
End of formal programme - ESRs to organise social event